Alert archive / Montana / Winter Storm Warnings in 2015
Winter Storm Warning 11, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Dec 16, 2015, 6:52 AM PST for Clearwater County, Idaho County, Idaho; Flathead County, Lake County, Sanders County, Montana. It was in force for 7 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2015, 6:52 AM PST (14:52 UTC)
- Expired
- Dec 16, 2015, 1:28 PM PST
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 71 km from the middle of the area, began a volume at 14:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 7:00 AM PST | SNOW 2.7 | 1 Ese Whitefish, MT | 0.12 SNOW WATER EQUIVALENT. 22.5 TO 1 SNOW RATIO. |
| Dec 16, 7:34 AM PST | HEAVY SNOW 2.5 | Weippe, ID | VISIBILITY NOW IS 400 YARDS WITH HEAVY SNOW. |
| Dec 16, 8:00 AM PST | SNOW 3 | 5 Nne Lake Mary Ronan, MT | BLACKTAIL MOUNTAIN SKI AREA |
| Dec 16, 8:00 AM PST | SNOW 6.3 | Olney, MT | FROM A TWITTER REPORT. |
| Dec 16, 8:10 AM PST | SNOW 3.8 | 2 N Bigfork, MT | 0.22 SNOW WATER EQUIVALENT. 17 TO 1 SNOW TO LIQUID RATIO. |
| Dec 16, 8:40 AM PST | SNOW 4 | 8 N Finley Point, MT | |
| Dec 16, 9:18 AM PST | SNOW 2.5 | Whitefish, MT | FROM FACEBOOK COMMENT. |
| Dec 16, 10:00 AM PST | SNOW 4.5 | 8 N Finley Point, MT | |
| Dec 16, 10:57 AM PST | SNOW 6 | West Glacier, MT | |
| Dec 16, 11:03 AM PST | HEAVY SNOW 7.5 | 3 Ne Orofino, ID | STARTED AFTER 6 AM PST. 5 HOUR TOTAL. |
| Dec 16, 11:48 AM PST | SNOW 6.4 | 4 Se Essex, MT | STARTED 7 PM MST DEC. 15 |
| Dec 16, 11:50 AM PST | HEAVY SNOW 5.5 | Weippe, ID | |
| Dec 16, 1:36 PM PST | HEAVY SNOW 9 | 2 Ene Glenwood, ID | 8 TO 10 INCHES OF SNOW FELL AT 3300 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 2.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS45 KMSO 161452 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 752 AM MST WED DEC 16 2015 IDZ005>007-170600- /O.UPG.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ /O.NEW.KMSO.WS.W.0011.151216T1452Z-151217T0600Z/ 652 AM PST WED DEC 16 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: MODERATE TO HEAVY SNOW WITH GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THROUGH THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO ONE QUARTER MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OVER THE CAMAS PRAIRIE AND 4 TO 8 INCHES REMAINDER OF THE AREA. * WINDS: WEST WINDS UP TO 30 MPH. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... GREER GRADE $$ MTZ001>003-161900- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151216T1900Z/ 752 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THE DAY... WITH THE PEAK INTENSITY OCCURRING THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH AT LEAST MID DAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...EXCEPT LOCALLY UP TO 4 INCHES IN THE MISSION VALLEY...AND GLACIER NATIONAL PARK. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON...ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON $$ MTZ004-043-162200- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151216T2200Z/ 752 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THE DAY... WITH THE PEAK INTENSITY OCCURRING THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH AT LEAST MID AFTERNOON. * SNOW ACCUMULATIONS: 2 TO 4 INCHES...EXCEPT LOCALLY UP TO 6 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ005>007-170600- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 752 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL OCCUR THROUGH THE DAY. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO 1/2 MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 3 TO 4 INCHES IN THE VALLEYS AND 6 TO 8 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ008-170600- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 652 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IMPACTS/TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL OCCUR THROUGH THE DAY. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO 1/2 MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 2 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$
2 follow-up statements
459 WWUS45 KMSO 161828 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1128 AM MST WED DEC 16 2015 MTZ001-161930- /O.CAN.KMSO.WW.Y.0052.000000T0000Z-151216T1900Z/ 1128 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW SHOWERS WILL CONTINUE TO LINGER ACROSS NORTHWEST MONTANA TODAY...BUT ROADS SHOULD STEADILY IMPROVE. $$ MTZ003-170600- /O.UPG.KMSO.WW.Y.0052.000000T0000Z-151216T1900Z/ /O.EXA.KMSO.WS.W.0011.000000T0000Z-151217T0600Z/ 1128 AM MST WED DEC 16 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * IMPACTS/TIMING: INTENSE SNOW SHOWERS WITH THE COMBINATION OF LAKE EFFECT WILL CAUSE PERIODS OF HEAVY SNOW ALONG THE EASTERN HALF OF FLATHEAD LAKE. HIGHWAY 35 WILL RECEIVE THE BIGGEST IMPACT FROM THE SNOW. VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER OF A MILE. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...EXCEPT LOCALLY 4 TO 6 INCHES ON THE EAST SHORE OF FLATHEAD LAKE. * LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON $$ IDZ005>007-170600- /O.CON.KMSO.WS.W.0011.000000T0000Z-151217T0600Z/ 1028 AM PST WED DEC 16 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IMPACTS/TIMING: MODERATE TO HEAVY SNOW WITH GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW THROUGH THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO ONE QUARTER MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 2 TO 4 INCHES OVER THE CAMAS PRAIRIE AND 4 TO 8 INCHES REMAINDER OF THE AREA. * WINDS: WEST WINDS UP TO 30 MPH. * LOCATIONS IMPACTED INCLUDE...ELK RIVER...HIGHWAY 11 PIERCE TO HEADQUARTERS...PIERCE...DIXIE...ELK CITY...HIGHWAY 12 LOWELL TO LOLO PASS...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... GREER GRADE $$ MTZ002-170000- /O.EXT.KMSO.WW.Y.0052.000000T0000Z-151217T0000Z/ 1128 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THE DAY... WITH THE PEAK INTENSITY OCCURRING THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH AT LEAST MID DAY. * SNOW ACCUMULATIONS: 1 TO 3 INCHES...EXCEPT 4 TO 8 INCHES FOR GLACIER NATIONAL PARK AND THE SWAN VALLEY. * LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE $$ MTZ004-043-170000- /O.EXT.KMSO.WW.Y.0052.000000T0000Z-151217T0000Z/ 1128 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THE DAY... WITH THE PEAK INTENSITY OCCURRING THIS MORNING. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH AT LEAST MID AFTERNOON. * SNOW ACCUMULATIONS: 2 TO 4 INCHES...EXCEPT LOCALLY UP TO 6 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ005>007-170600- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 1128 AM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL OCCUR THROUGH THE DAY. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO 1/2 MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 3 TO 4 INCHES IN THE VALLEYS AND 6 TO 8 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$ IDZ008-170600- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 1028 AM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * IMPACTS/TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL OCCUR THROUGH THE DAY. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO 1/2 MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 2 TO 6 INCHES. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE $$
463 WWUS45 KMSO 162128 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 228 PM MST WED DEC 16 2015 IDZ005>007-MTZ003-162230- /O.CAN.KMSO.WS.W.0011.000000T0000Z-151217T0600Z/ 228 PM MST WED DEC 16 2015 /128 PM PST WED DEC 16 2015/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. LIGHT SNOW SHOWERS WILL CONTINUE TO AFFECT THE HIGHER TERRAIN...BUT SHOULD HAVE MINIMAL IMPACT TO AREA ROADWAYS. $$ MTZ002-162230- /O.CAN.KMSO.WW.Y.0052.000000T0000Z-151217T0000Z/ 228 PM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS HAVE MOVED OUT OF THE AREA AND INCREASED SUNLIGHT WILL HELP WITH THE DRYING OF AREA ROADWAYS. $$ IDZ008-162230- /O.CAN.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 128 PM PST WED DEC 16 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW SHOWERS HAVE MOVED OUT OF THE AREA AND INCREASED SUNLIGHT WILL HELP WITH THE DRYING OF AREA ROADWAYS. $$ MTZ004-043-170000- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0000Z/ 228 PM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS/TIMING: SNOW WILL CONTINUE THROUGH THE AFTERNOON. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH AT LEAST MID AFTERNOON. * SNOW ACCUMULATIONS: 2 TO 4 INCHES...EXCEPT LOCALLY UP TO 6 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH $$ MTZ005>007-170600- /O.CON.KMSO.WW.Y.0052.000000T0000Z-151217T0600Z/ 228 PM MST WED DEC 16 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * IMPACTS/TIMING: AREAS OF LIGHT TO MODERATE SNOW WILL OCCUR THROUGH THE DAY. COLD GROUND SURFACES WILL SUPPORT SNOW COVERED ROADS AND SLICK DRIVING CONDITIONS THROUGH THIS EVENING. VISIBILITY WILL OCCASIONALLY REDUCE TO 1/2 MILE IN HEAVIER SNOW. * SNOW ACCUMULATIONS: 3 TO 4 INCHES IN THE VALLEYS AND 6 TO 8 INCHES IN THE TERRAIN AND OVER MOUNTAIN PASSES. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA... HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE... GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 2:32 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Dec 16, 2:32 AM PST, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
332 AM MST WED DEC 16 2015
...Valley and mountain snow impacting travel today...
...Potential freezing rain Thursday night into Friday...
.DISCUSSION...Snow has been falling through the night across most
of northwest and west central Montana, as well as north central
Idaho. Bursts of heavier snow have brought early accumulations,
with snow expected to continue and intensify through the morning.
The heaviest snow is still expected to occur across west central
Montana between daybreak and mid-to-late morning, and will impact
travel for the morning commute. The I-90 corridor and the Missoula
and Bitterroot valleys are still on tap to see the most
enhancement and greatest snow production, with difficult travel
likely at times.
Snow will shift further south through the afternoon, impacting the
rest of central Idaho and southwest Montana, bringing additional
snowfall accumulations and travel impacts. Overall, widespread
amounts of 2 to 5 inches for valleys are likely, with greater
amounts over mountain passes. Lingering snow showers behind the
initial push of precip will occur through the day, so while the
most impactful snowfall has passed...another inch or two of snow
could occur through this evening.
It should be noted that there is also a chance for lake effect
snow to happen around Flathead Lake through Thursday. The current
pattern supports the potential for snow to occur, with local
accumulations potentially affecting communities in the immediate
vicinity of the lake.
A warm front will begin to impact north central Idaho by Thursday
afternoon with a gradually increase in light snowfall. Snow will
transition to rain Thursday evening for the valleys as warmer air
aloft moves overhead. Light freezing rain will be possible late
Thursday night for the lowest valleys, which may lead to localized
slippery road conditions.
Across western Montana, this same warm front will bring areas of
snow Thursday night. Warm air aloft will transition the snow to
rain for lower elevations on Friday morning. Remnant cold air in
the valleys may results in pockets of freezing rain from roughly
Superior to Hot Springs and Missoula to Hamilton, making the
Friday morning commute potentially difficult with very slick
roads. For the rest of northwest Montana and area mountain passes,
precipitation will remain primarily as snow.
A cold front will drop southward across the region Friday
afternoon through Saturday morning, resulting in light snow
accumulations in the valleys with several additional inches of
snow for mountain passes. An unstable atmosphere and a weak
passing disturbance will bring periods of snow showers Saturday,
but once again, accumulations will remain light.
An active westerly flow will result in occasional snowfall and
seasonably cold temperatures for the Northern Rockies all of next
week. Although forecast models agree on the active pattern, there
is considerable disagreement on the timing of significant weather
producing features. Disruptions to holiday travel are very
possible, so please stay tuned for the latest forecast updates.
&&
.AVIATION...Snow, moderate to heavy at times, has begun to impact
KGPI and KMSO this morning and will continue through the day. The
greatest threat to aviation will be dramatic reductions in
visibility due to bursts of heavier snowfall, particularly at KMSO
between 16/1200Z and 16/1800Z. Low ceilings will also become
problematic at times. After 16/1800Z, KBTM and KSMN will begin to
see their vsby/ceil drop as snow spreads further south, impacting
operations through this evening. Lingering snow will continue to
fall at all terminals through roughly 17/0400Z, with the chance
for patchy freezing fog and/or low stratus to develop thereafter.
Few impacts are expected from fog/stratus, as confidence in its
development is low at this time.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 11 PM MST this evening
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Missoula/Bitterroot Valleys.
Winter Weather Advisory until 3 PM MST this afternoon Lower
Clark Fork Region...Potomac/Seeley Lake Region.
Winter Weather Advisory until noon MST today Flathead/Mission
Valleys...Kootenai/Cabinet Region...West Glacier Region.
ID...Winter Weather Advisory until 10 PM PST this evening Lower Hells
Canyon/Salmon River Region...Northern Clearwater
Mountains...Orofino/Grangeville Region...Southern
Clearwater Mountains.
&&In the hours before
Local storm report, Dec 16, 6:17 AM PST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
717 AM MST WED DEC 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 9 ENE EUREKA 48.91N 114.86W
12/16/2015 M7.0 INCH LINCOLN MT MESONET
STAHL PEAK SNOTEL AT 6030 FT. REPORTED 2"
PER HOUR FROM 1 AM TO 3 AM MST.
&&
NWS MISSOULA MT
IRIS SYSTEMLocal storm report, Dec 16, 6:22 AM PST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
722 AM MST WED DEC 16 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 N WHITEFISH 48.48N 114.36W
12/16/2015 M5.0 INCH FLATHEAD MT PUBLIC
WHITEFISH SKI RESORT SNOW REPORT. STILL
SNOWING LIGHTLY.
&&
NWS MISSOULA MT
IRIS SYSTEMNearby
Winter Storm Warnings in Montana, 2015Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.